Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of solutions for semilinear elliptic problems without (PS) condition


Author: Jianfu Yang
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1355-1366
MSC (2000): Primary 35J20, 35J25, 35J60
DOI: https://doi.org/10.1090/S0002-9939-03-07088-6
Published electronically: December 12, 2003
MathSciNet review: 2053340
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an existence result for semilinear elliptic problems with the associated functional not satisfying the Palais-Smale condition. The nonlinearity of our problem does not satisfy the Ambrosetti-Rabinowitz condition.


References [Enhancements On Off] (What's this?)

  • [1] A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349 - 381. MR 51:6412
  • [2] A. Bahri and P. L. Lions, Solutions of superlinear elliptic equations and their Morse indices, Comm. Pure Appl. Math. 45 (1992), 1205 - 1215. MR 93m:35077
  • [3] H. Berestycki, I. Capuzzo-Dolcetta, and L. Nirenberg, Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Topol. Methods in Nonlinear Anal. 4 (1994), 59 - 78. MR 96d:35041
  • [4] H. Brézis and R. E. L. Turner, On a class of superlinear elliptic problems, Comm. Partial Differential Equations 2 (1977), 601 - 614. MR 58:23044
  • [5] K. C. Chang, Infinite-dimensional Morse theory and multiple solution problems, Birkhäuser, Boston, 1993. MR 94e:58023
  • [6] D. Costa and C. Magalhães, A variational approach to subquadratic perturbations of elliptic systems, J. Differential Equations 111 (1994), 103 - 122. MR 95f:35082
  • [7] D. G. de Figueiredo, P.-L. Lions, and R. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures et Appl. 61 (1982), 41 - 63. MR 83h:35039
  • [8] D. G. de Figueiredo and Jianfu Yang, On a semilinear elliptic problem without (PS) condition, J. Differential Equations 187 (2003), 412 - 428.
  • [9] N. Ghoussoub, Duality and perturbation methods in critical point theory, Cambridge University Press, Cambridge, 1993. MR 95a:58021
  • [10] B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations 6 (1981), 883 - 901. MR 82h:35033
  • [11] B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math. 34 (1981), 525 - 598. MR 83f:35045
  • [12] H. Hofer, A geometric description of the neighbourhood of a critical point given by the mountain-pass theorem, J. London Math. Soc. 31 (1985), 566 - 570. MR 87e:58041
  • [13] L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer-type problem set on $\mathbb{R}^N$, Proc. Royal Soc. Edinburgh Sect. A 129 (1999), 789 - 809. MR 2001c:35034
  • [14] A. Harrabi, S. Rebhi, and A. Selmi, Solutions of superlinear elliptic equations and their Morse indices, I, Duke Math. J. 94 (1998), 141 - 157. MR 99i:35037
  • [15] M. Ramos and L. Sanchez, Homotopical linking and Morse index estimates in min-max theorems, Manuscripta Math. 87 (1995), 269 - 284. MR 96f:58031
  • [16] M. Ramos, S. Terracini, and C. Troestler, Superlinear indefinite elliptic problems and Pohozaev type identities, J. Funct. Anal. 159 (1998), 596 - 628. MR 2000h:35053
  • [17] M. Struwe, Variational methods, second edition, Springer-Verlag, Berlin, 1996. MR 98f:49002
  • [18] W. Zou, Variant fountain theorems and their applications, Manuscripta Math. 104 (2001), 343 - 358. MR 2002c:35081

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J20, 35J25, 35J60

Retrieve articles in all journals with MSC (2000): 35J20, 35J25, 35J60


Additional Information

Jianfu Yang
Affiliation: Wuhan Institute of Physics and Mathematics, Chinese Academy of Sciences, P.O. Box 71010, Wuhan 430071, Peoples Republic of China
Email: jfyang@wipm.ac.cn

DOI: https://doi.org/10.1090/S0002-9939-03-07088-6
Keywords: Palais-Smale condition, semilinear, elliptic problem
Received by editor(s): May 4, 2002
Received by editor(s) in revised form: September 18, 2002
Published electronically: December 12, 2003
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society